Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 70, NWS Corpus Christi, TX

June 25, 2004Live Oak County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 25, 2004, 5:04 PM CDT for Live Oak County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2004, 5:04 PM CDT (22:04 UTC)
Expired
Jun 25, 2004, 7:00 PM CDT
In force
116 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Live Oak County, TX

The radar

The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2004-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2004-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
743 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 252208
FFWCRP
TXC297-260000-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
504 PM CDT FRI JUN 25 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LIVE OAK COUNTY IN TEXAS

* UNTIL 700 PM CDT

* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
VERY HEAVY RAIN FROM NORTHERN LIVE OAK COUNTY TO THREE RIVERS TO 
NEAR GEORGE WEST...MOVING EAST AT 35 MPH. RADAR ESTIMATES 1 TO 2 
INCHES OF RAINFALL WITH LOCALIZED AMOUNTS OF 2 TO 3 INCHES WILL BE 
POSSIBLE WITH THIS LINE OF STORMS.

* SOME LOCATIONS AFFECTED INCLUDE...
  WHITSETT...
  THREE RIVERS...
  GEORGE WEST...
  OAKVILLE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

LAT...LON 2860 9834 2878 9810 2869 9801 2865 9808
          2820 9784 2806 9790 2806 9833

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 4:00 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 25, 4:00 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
400 PM CDT FRI JUN 25 2004

.SHORT-TERM...SEABREEZE BOUNDARY COLLIDED WITH WESTERLY FLOW IN THE
LOWER LEVELS TO CREATE A LOCALIZED BAND OF VERY HEAVY RAINFALL ALONG
THE COAST.  THIS CONVECTION HAS OUTFLOWED OUT AND EXPECT TO SEE SOME
MOVEMENT DURING THE NEXT HOUR AWAY FROM THE HARDEST HIT AREAS.
MEANWHILE WATER VAPOR LOOP TELLS THE STORY...WITH UPPER LOW SPINNING
OVER CENTRAL TEXAS AND A STRONG SHORTWAVE IS MOVING THROUGH NE
MEXICO AND IGNITING LOTS OF CONVECTION TO THE NW OF THE CWA.  MODELS
SEEM TO BE HANDLING THIS PRETTY WELL AND ARE HINTING AT AN EXPLOSION
OF CONVECTION OVER THE WESTERN COUNTIES TONIGHT.  HOWEVER...BELIEVE
THE MODELS ARE TOO SLOW WITH THE TIMING AND WILL BUMP THE SPEED UP.
WITH CAPES OF 4000 J/KG AND DRY AIR ALOFT OVER THE WESTERN COUNTIES
WILL INCLUDE MENTION OF SEVERE THIS EVENING...BUT OVER THE EASTERN
COUNTIES AFTERNOON CONVECTION MAY HAVE STABILIZED THE AIRMASS AND
SEVERE THREAT APPEARS TO BE LOWER.  WILL GO WITH CATEGORICAL POPS
TONIGHT EVERYWHERE...AS I EXPECT AN MCS TO FORM OVER THE WESTERN CWA
AND MOVE EAST ACROSS THE CWA AND EVERYONE SHOULD RECEIVE RAINFALL
WITH THIS SYSTEM.  WILL ALSO TRY TO TREND POPS DOWN TOMORROW AS THE
ATMOSPHERE WILL BE PRETTY WORKED OVER FROM TONIGHTS ACTIVITY.
HOWEVER...GIVEN THE POSITION OF THE UPPER LOW...EASTERN CWA MAY
RECOVER BY TOMORROW AFTERNOON AS THE NEXT SHORTWAVE MOVES THROUGH
DUE TO TRAJECTORY OF RETURN GULF MOISTURE.  NEXT SHIFT CAN ASSES THE
FORECAST FOR SATURDAY...AM RELUCTANT TO GO LESS THAN 50 OR 60 POPS
OVER THE EAST WITH MODELS INDICATING MORE QPF TOMORROW AFTERNOON.
WENT LOWER ON THE TEMPS DUE TO RAIN/CLOUDS.

&&

.LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...CONVECTIVE FEEDBACK IN
THE GFS MAKES FORECAST TOUGHER WITH TIME. AVAILABLE MODEL CONSENSUS
SHOWS THE UPPER LOW BEING PICKED BACK UP IN THE WRLY FLOW AND
LIFTING E-NE AWAY FROM THE REGION SATURDAY NIGHT INTO SUNDAY...WITH
MOISTURE SLOWLY DECREASING. SO AFTER A WET START TO THE WEEKEND...IT
LOOKS LIKE SUN COULD TAPER OFF AND HAVE LOWERED POPS SUN FOR JUST
SCT ACTIVITY (ALTHOUGH THIS STILL REMAINS HIGHLY UNCERTAIN).
SUBTROPICAL RIDGE AXIS TRIES TO PUSH INTO THE REGION FROM THE EAST
EARLY NEXT WEEK AS UPPER TROUGH DIGS INTO THE WRN STATES. GFS SHOWS
WEAK S/WVS ROUNDING THIS S/WV AND KEEPING THE RIDGE FROM EVER REALLY
BUILDING INTO THE REGION VERY STRONG. MOISTURE SHOULD BE ADEQUATE TO
CONTINUE LOW END SCT POPS INTO THE MIDDLE OF NEXT WEAK BEFORE MORE
DRYING ALLOWS US TO REMOVE POPS BY FRI. SHOULD NOTE THAT HAVE LEANED
MORE TOWARDS ETA WINDS EARLY IN THE PERIOD AS GFS FIELDS ARE ALL
AFFECTED BY CONVECTIVE FEEDBACK (IE INDUCED LLJ).

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 70 86 74 90 75 / 90 50 40 30 30
VICTORIA       70 85 72 88 74 / 90 60 50 50 50
LAREDO         70 92 74 95 76 / 90 40 40 20 20
ALICE          70 87 73 93 74 / 90 50 40 30 30
ROCKPORT       71 85 76 88 78 / 90 60 50 30 30
COTULLA        69 88 72 94 74 / 90 50 40 40 40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT
THROUGH 7 AM ALL ZONES.

TR/92...SHORT-TERM
MJG...LONG-TERM
Hazardous weather outlook, Jun 25, 5:00 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
500 PM CDT FRI JUN 25 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-252300-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
500 PM CDT FRI JUN 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH
SOUTH TEXAS THIS EVENING AND TONIGHT.  DUE TO THE SLOW MOVEMENT OF
THE THUNDERSTORMS...HEAVY RAINFALL WILL BE POSSIBLE.  ISOLATED
RAINFALL AMOUNTS OF UP TO 4 INCHES WILL BE POSSIBLE TONIGHT...WITH
MOST LOCATIONS RECEIVING 1 TO 2 INCHES.   ALSO...THERE IS THE
POTENTIAL FOR SEVERE THUNDERSTORMS TO DEVELOP WITH LARGE HAIL AND 60
TO 70 MPH WIND GUSTS EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UPPER LEVEL DISTURBANCE WILL CONTRIBUTE TO SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. THE MAIN THREAT WILL
BE HEAVY RAINFALL AND POSSIBLE FLOODING. SHOWER AND THUNDERSTORM
ACTIVITY WILL CONTINUE MONDAY THROUGH THURSDAY...HOWEVER THE
COVERAGE AND INTENSITY OF RAINFALL WILL DECREASE SIGNIFICANTLY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

TR

In the hours before

Special weather statement, Jun 25, 2:23 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
223 PM CDT FRI JUN 25 2004

TXZ229>234-239>246-252010-
ARANSAS-BEE-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE
OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
240 PM CDT FRI JUN 25 2004

...STRONG TO SEVERE THUNDERSTORMS WILL AFFECT MUCH OF THE COASTAL
BEND AND RIO GRANDE PLAINS THIS AFTERNOON AND EVENING...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ACROSS THE COASTAL BEND FROM PORT OCONNOR TO
KINGSVILLE WITH ADDITION SCATTERED STRONG THUNDERSTORMS FORMING OVER
THE RIO GRANDE PLAINS. THROUGH THE REMAINDER OF THE AFTERNOON AND
EARLY EVENING...STRONG THUNDERSTORMS WILL CONTINUE TO INCREASE IN
COVERAGE FILLING IN ACROSS INLAND PORTIONS OF THE COASTAL BEND AND
RIO GRANDE PLAINS. THE STRONGEST STORMS WILL LIKELY DEVELOP IN
WESTERN SECTIONS OF THE COASTAL BEND AND AND ACROSS THE RIO GRANDE
PLAINS.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...WINDS
GUSTING TO 40 TO 50 MPH...CONTINUOUS LIGHTNING AND TORRENTIAL RAIN
WITH RAINFALL RATES BETWEEN TWO AND THREE INCHES AN HOUR. SOME STORM
TOTAL RAINFALL AMOUNTS COULD APPROACH 3 TO 5 INCHES IN AREAS HARDEST
HIT BY THESE VERY SLOW MOVING STORMS. IN ADDITION SOME STORMS MAY
BECOME SEVERE...ESPECIALLY ALONG AND WEST OF INTERSTATE 37 WEST TO
INTERSTATE 35. SEVERE STORMS THIS AFTERNOON WILL BE CAPABLE OF
PRODUCING PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR POSSIBLE
SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS REGARDING THESE
POTENTIALLY DANGEROUS THUNDERSTORMS.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:23 PM CDTSevere Thunderstorm WarningCRPDuval37 min
Jun 24, 7:50 PM CDTFlash Flood WarningCRPJim Wells115 min
Jun 24, 8:38 PM CDTSevere Thunderstorm WarningCRPJim Wells37 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningCRPJim Wells, Kleberg58 min
Jun 24, 10:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 1:20 AM CDTSpecial Marine WarningCRP85 min
Jun 25, 12:50 PM CDTFlash Flood WarningCRPCalhoun115 min
Jun 25, 1:05 PM CDTFlash Flood WarningCRPSan Patricio115 min
Jun 25, 1:10 PM CDTSpecial Marine WarningCRP65 min
Jun 25, 1:18 PM CDTFlash Flood WarningCRPAransas87 min
Jun 25, 1:33 PM CDTFlash Flood WarningCRPNueces117 min
Jun 25, 1:53 PM CDTSpecial Marine WarningCRP67 min
Jun 25, 2:36 PM CDTSevere Thunderstorm WarningCRPNueces54 min
Jun 25, 2:57 PM CDTSpecial Marine WarningCRP93 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
Jun 25, 3:20 PM CDTSpecial Marine WarningCRP85 min
Jun 25, 3:31 PM CDTFlash Flood WarningCRPKleberg, Nueces119 min
Jun 25, 4:08 PM CDTSevere Thunderstorm WarningCRPMcMullen52 min
Jun 25, 4:40 PM CDTFlash Flood WarningCRPMcMullen3 hr
Jun 25, 4:41 PM CDTSevere Thunderstorm WarningCRPDuval49 min
Jun 25, 5:04 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak41 min
Jun 25, 5:12 PM CDTFlash Flood WarningCRPDuval2 hr
Jun 25, 6:33 PM CDTFlash Flood WarningCRPKleberg3 hr

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.